MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, S, 36/-3.0, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, S, 36/-3.0, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Model Number N/A
Health Effect - Clinical Code Pain (1994)
Date of Event 02/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: shell porous with cluster holes 60 mm o.D.; catalog no#: 00-6200-060-22; lot#: 61340490.Femoral stem porous standard body anteverted left; catalog no#: 00-6710-007-01; lot#: 61272888.Liner 10 degree elevated rim 3.5 mm offset 36 mm i.D.For use with 60 mm o.D.Shell; catalog no#: 00-6310-060-36; lot#: 63964841.The manufacturer did receive legal document, csc notice and implant stickers for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
The product was implanted on left side and patient may require another (second) revision surgery due to large postoperative fluid collection along the left greater trochanter of the hip, which was discovered upon follow up mri.
 
Additional Manufacturer Narrative
Additional information which was received on (b)(6) 2020.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.Additionals: a2, b5, b7, g7, h1, h2, h10.Corrections: b4, g4.The manufacturer received other source documents for review.Should any additional information become available or an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
The product was implanted on left side and patient may require another (second) revision surgery due to large postoperative fluid collection along the left greater trochanter of the hip, which was discovered upon follow up mri.No suspicious findings to suggest infection.
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Additional: h2, h6.Correction: b4, g4, g7, h10.Event description: initially the patient underwent a left hip arthroplasty on (b)(6) 2010.Subsequently was revised on (b)(6) 2018 due to fluid collection around hip, pain, elevated metal ions, pseudotumor, metalosis, and corrosion.This is the first revision surgery and captured in warsaw cmp-0618310.Patient may require another (second) revision surgery due to large postoperative fluid collection along the left greater trochanter of the hip, which was discovered upon follow up mri on (b)(6) 2019.Review of received data: - due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.- medical records were provided and reviewed by a health care professional.Review of the available records identified the following : (b)(6) 2019 mri demonstrates large left iliopsoas bursitis and large postop fluid collection along the left greater trochanter of the hip status post left hip arthroplasty.(b)(6) 2019 co and chroimium levels within normal limits.(b)(6) 2019 office visit shows patient had received mri of pelvis for kidney issues and an incidental finding made of fluid collection.Patient is asymptomatic.Adl¿s are within normal limits.X-rays show good alignment of implants.Patient regularly goes fishing without complaints.Follow up in one year with continuation of normal activities.No intervention noted.Esr 15 (h) c-reactive protein 0.95 (h).There is no evidence the patient is indicated for revision at this time or is in need of treatment.Product evaluation: no product was returned as they remain implanted.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: initially the patient underwent a left hip arthroplasty on (b)(6) 2010.Subsequently was revised on (b)(6) 2018 due to fluid collection around hip, pain, elevated metal ions, pseudotumor, metalosis, and corrosion.This is the first revision surgery and captured in (b)(6) (b)(4).Patient may require another (second) revision surgery due to large postoperative fluid collection along the left greater trochanter of the hip, which was discovered upon follow up mri on (b)(6) 2019 which is covered in this complaint.Based on the investigation and the received medical documentation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the reported event.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
BIOLOX OPTION, HEAD, S, 36/-3.0, TAPER 12/14
Common Device Name
BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10441415
Report Number0009613350-2020-00389
Device Sequence Number11431975
Product Code LZO
UDI-Device Identifier00889024430518
UDI-Public00889024430518
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K073567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8777-036-01
Device Lot Number2909489
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer09/11/2020
12/21/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date09/22/2020
01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR